Kansas, 2005

Damaging Wind in Kansas, August 7, 2005

August 7, 2005 · NWS SGF · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$4,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 7, 1:10 PM CST, 1 hour 48 minutes earlier.

Area forecast discussion, Aug 7, 1:10 PM CST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
210 PM CDT SUN AUG 7 2005

.DISCUSSION...
FORECAST CHALLENGES FOUND IN THE VERY SHORT TERM...EXTENT OF TSRA
INTO THE EARLY EVENING...AND ALSO WHAT TO DO WITH THE FRONT AT THE
END OF THE FORECAST...OTHERWISE ONLY MINOR TWEAKS MADE.

IN THE SHORT TERM...MODEST CU FIELD BUILDING ALONG WESTERN EXTENT OF
THE THETA E RIDGE OVER SOUTH CENTRAL MO LOOKS TO BE BEST BET FOR
TSRA ACTIVITY DURING THE NEXT 2 TO 6 HOURS.  ALSO WOULDNT RULE OUT
CENTRAL MISSOURI THANKS TO THERMAL GRADIENT.  SOUNDINGS ONCE AGAIN
DRY OUT ABOVE 15KFT THUS WIND POTENTIAL EXISTS.

AS EARLIER FORECAST...HEIGHTS TO BUILD ACROSS THE NATIONS MID
SECTION RESULTING IN AN INCREASE IN DAILY HIGHS THROUGH MID WEEK AT
WHICH POINT LONG RANGE MODELS BEGIN TO DIVERGE.  WHILE NOT TOTALLY
THROWING OUT THE DGEX...HAVE TRENDED MORE ALONG THE LINES OF THE GFS
IN ANTICIPATION OF A WEAKER TROF IN THE NORTHERN STREAM AND AN
ASSOCIATED SLOWING OF THE SURFACE FRONT BEFORE IT REACHES THE
OZARKS. ASIDE FROM AN ISOLATED AFTERNOON TSRA...FORECAST IS THUS DRY
THROUGH THE WEEKEND.

RUNNELS

&&

.AVIATION...
WEAK SHEAR ZONE IN NORTHEAST ARKANSAS...ALONG WITH AMPLE MID LEVEL
MOISTURE ACROSS SOUTHEAST AND A PORTION OF SOUTH CENTRAL MISSOURI
WILL PROVIDE SUFFICIENT LIFT TO PRODUCE A FEW THUNDERSTORMS...MAINLY
FOR AREAS AROUND WEST PLAINS...EMINENCE AND ALTON. OTHERWISE...MID
LEVEL DRY AIR ADVECTION WILL CONTINUE TO SLOWLY MOVE SOUTHWARD
ACROSS THE OZARKS PROVIDING FOR MOST DRY CONDITIONS AND SMALL AMOUNT
OF CLOUD COVER. SURFACE MOISTURE ACROSS SOUTH CENTRAL MISSOURI AND
SOME RESIDUAL MOISTURE ALONG THE OZARK PLATEAU MAY CAUSED MVFR
VISIBILITIES TOWARD SUNRISE ON TUESDAY FOR KSGF TERMINAL FORECAST.
VFR CONDITIONS WILL CONTINUE FOR KJLN.

JLT

SGF WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.KS...NONE.

WFO SGF
Hazardous weather outlook, Aug 7, 11:59 AM CST, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1259 PM CDT SUN AUG 7 2005

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-081800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1259 PM CDT SUN AUG 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  ISOLATED THUNDERSTORMS WITH WINDS TO 60 MPH AND SMALL HAIL.

  AREAS AFFECTED AND TIMING:

  AREAS SOUTH AND EAST OF A GAINESVILLE TO HOUSTON TO ROLLA LINE
  BETWEEN 3 AND 8 PM.

  DISCUSSION:

  MODEST INSTABILITY WILL RESULT IN THE DEVELOPMENT OF SCATTERED
  THUNDERSTORMS THIS AFTERNOON INTO THE EARLY EVENING. AS IN THE
  PAST SEVERAL DAYS...A FEW STORMS MAY INTENSIFY TO SEVERE
  LIMITS...WITH BEST CHANCES OVER SOUTH CENTRAL MISSOURI WHERE LOW
  LEVEL MOISTURE IS HIGHER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

  NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

RUNNELS

The radar

The Pleasant Hill radar (KEAX), 110 km away, was scanning. The volume nearest the first event began at 20:59 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Bourbon

When
August 7, 2:58 PM CST
Where
Bourbon County, Devon
Measured
60 kt (69 mph) estimated gust
Property damage
$4,000
Reported by
LAW ENFORCEMENT
Coordinates
37.917, -94.817

A roof was blown off of a mobile home from severe thunderstorm wind gusts.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470798.